Spasmodic dysphonia induced by valproic acid

Jeeyoung Oh, Kee Duk Park, Hyun Ji Cho, Kyoung Gyu Choi, Sung Min Jung

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

Valproic acid (VPA) is an antiepileptic drug (AED) with a broad spectrum of actions. The mechanisms that underlie VPA effects are not clearly elucidated, but may include enhancement of γ-aminobutyric acid (GABA)-mediated inhibition by increasing cerebral GABA levels. Transient extrapyramidal symptoms like parkinsonism have been reported with VPA treatment (1). The precise mechanism of these complications is not clear, although perturbations in basal ganglia neurotransmitters have been suggested. We experienced one case of spasmodic dysphonia in the course of treatment with VPA, which has not been described previously.

Original languageEnglish
Pages (from-to)880-881
Number of pages2
JournalEpilepsia
Volume45
Issue number7
DOIs
StatePublished - Jul 2004

Fingerprint

Dive into the research topics of 'Spasmodic dysphonia induced by valproic acid'. Together they form a unique fingerprint.

Cite this